I know that in the scheme of all the things that could be *bad* in life, this is fairly minor, but I'm so depressed over this, I thought it might help to write. This past Wednesday, I had a colonoscopy and upper endoscopy (EGD) done. I posted an in-depth, play-by-play of it on the Community Board on Thursday if you want to read the gory details of it (ice storm, cancellation, too many drugs, etc). Anyway, to be brief here, I was having this done because back in July it was incidentally found that I have anemia. Many of my doctors just shrugged it off and didn't even want to determine what type of anemia I had. I'm not one to settle, so I pushed and found out it was iron deficiency. Again, the doctors just wanted to assume it was my periods (even though I don't think they are heavy at all). In fact, my GYN was ready to rush me into doing an endometrial ablation! But I continued to push my GP about it and he recommended a colonoscopy to rule out GI bleeding. If that was okay, then we would more forcefully pursue the GYN area. Now, my history is that back in 1998, I was diagnosed with acid reflux (GERD). I have been on and off Prilosec since that time. More recently (say in the past 3 years), I have been FAITHFUL to taking my Prilosec every day because my stomach just doesn't feel right. I NEVER get heartburn. Just burning, queasiness, upset stomach. One day, I'll be fine, one day I won't. So, when I went back to my original GI doc for the colonoscopy consult, I told him that I thought it would be prudent to take another look at my stomach. I had been on Prilosec for 8 years--let's make sure it is working, you know? He agreed. The final result was that basically my colon was fine. There was one small, benign-type polyp. My stomach was the issue. It seems that I have bleeding in my stomach (I have two pictures of it in two different areas), gastritis (hence the all-over stomach bleeding), and a hyperplastic polyp most likely caused by PPI use or the gastritis. There is no way to tell how long I've had this, if it is even the cause of my anemia, WHY I have it, etc. My GI doc said that he *would* have attributed it to NSAIDs use. I had been using Motrin quite regularly up until Dec 2006 when I developed an allergy to it. He thinks that if the bleeding was due to NSAIDs use, it would not have been there 7 weeks later--that I should have started to heal. My mom, who was with me at the time, said he just looked a little surprised and perplexed by the whole thing. Everything I've read on the internet points to H. Pylori as being a big culprit in this, but the doc said nothing to me about this. I'm sure he took biopsies though (which I will get back this coming Monday). I'm just starting to get so scared and down about it. Now I have to start taking liquid Carafate 4 times a day. Of course, this medication interferes with EVERYTHING even though it heals the stomach. So now I get to worry about how it's going to affect my Synthroid medication and thyroid levels. Plus it makes me a little bit queasy. I just feel so burdened down with health issues these days that I've gone into some kind of depression. I told my mom that it's kind of the "chicken and egg" thing. I feel bad because of the iron deficiency, and then I can't do much, I then I feel bad because I can't do much. I am a 43 year old woman with 2 kids and a full-time job and I feel like an invalid these days. Many of my friends are the same age as me with the same responsibilities as me and they are running circles around me. I feel so bad for my kids because, some days, I just can't do stuff with them. It is starting get to me. I know this sounds petulant and it could be so much worse, but I feel like I've been dealt ENOUGH. After thyroid cancer and four very scary breast surgeries (not cancer thankfully), I just want to be left alone. Now, I'm worried about my stomach and terrified that he's going to tell me that it's cancerous (even though he didn't seem the least bit concerned with that). So, how do I cope with all of this?